MAUDE Adverse Event Report: MEDTRONIC MEXICO MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB8B89R3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of damage.Pressure integrity testing was performed at 0.5 l/pm with 23 psi, (1189 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed at one of the tubing "y" connections.Appears the leak is coming from the bond connection.Reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, it was reported that there was a leak from the tubing connection.The same leak did not appear in multiple packs.The device was replaced.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that the myotherm itself was not leaking.The leak came from the tubing connected to one of the wye connectors.The customer believed that the solvent may have been omitted from the tubing connection to the wye connector.
 
Additional Manufacturer Narrative
Correction b5: additional review of the event shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, it was reported that there was a leak from the tubing connection.The same leak did not appear in multiple packs.The device was replaced.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that the myotherm itself was not leaking.The leak came from the tubing connected to one of the y connectors on the cardioplegia circuit.The customer believed that the solvent may have been omitted from the tubing connection to the y connector.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19151300
Report Number9612164-2024-01926
Device Sequence Number18258860
Product Code DTZ
UDI-Device Identifier00643169717985
UDI-Public00643169717985
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model NumberBB8B89R3
Device Catalogue NumberBB8B89R3
Device Lot Number226998340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown